On singularities, envelopes and elementary differential geometry

Bruce, J.W. (1981) On singularities, envelopes and elementary differential geometry. Mathematical Proceedings of the Cambridge Philosophical Society, 89 (1). pp. 43-48. ISSN 0305-0041 DOI https://doi.org/10.1017/S0305004100057935

Item not available from this archive.

Abstract

The aim of this paper is to exhibit a connection between certain types of envelope and the discriminant sets of function singularities. We show how conditions that the envelope has a certain local structure (which arise from the singularity theory) often have pleasant geometric interpretations. Moreover in many cases one can show that these conditions are generically (nearly always) satisfied.

Item Type: Article
Subjects: Q Science > QA Mathematics
Date Deposited: 05 Jan 2011 16:01
URI: http://repository.edgehill.ac.uk/id/eprint/2139

Archive staff only

Item control page Item control page